Custom Search

News

Saturday 01 January 2000

[Acute pulmonary edema associated with the use of beta2-mimetic tocolytic agents]

By: Samet A, Bayoumeu F, Longrois D, Laxenaire MC.

Ann Fr Anesth Reanim 2000 Jan;19(1):35-8

A case of severe pulmonary oedema during beta2-adrenergic agonist tocolytic therapy (salbutamol) in a pregnant woman admitted for preterm labor at 32 weeks of amenorrhoea is reported. Echocardiography and haemodynamic investigations did not show any left ventricular systolic or diastolic dysfunction. Pulmonary oedema is an exceptional complication of beta2-adrenergic agonist tocolytic therapy. The diagnosis is considered in pregnant patients presenting with respiratory distress, associated with or following tocolytic therapy. Anaesthetic management of patients treated with a beta2-adrenergic agonist should take into consideration the delay between discontinuation of tocolytic therapy and anaesthetic induction, as well as volume expansion.

Use of this site is subject to the following terms of use